Alert archive / Kansas / High Wind Warnings in 2014
High Wind Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Feb 19, 2014, 2:46 PM CST for 13 counties in Kansas. It took effect at Feb 20, 2014, 3:00 AM CST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2014, 2:46 PM CST (20:46 UTC)
- In effect from
- Feb 20, 2014, 3:00 AM CST
- Expired
- Feb 20, 2014, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 7:05 AM CST | NON-TSTM WND GST 40 | Russell Arpt, KS | ASOS REPORTED A SUSTAINED SPEEDS OF 40 MPH AT RUSSELL MUNICIPAL AIRPORT. |
| Feb 20, 7:52 AM CST | NON-TSTM WND GST 52 | Wichita Mid Continent A, KS | |
| Feb 20, 7:53 AM CST | NON-TSTM WND DMG | Wichita, KS | POWER LINES HAVE BEEN KNOCKED DOWN AT HARRY AND EDGEMOOR WHICH BLOCKED THREE LANES OF TRAFFIC. THERE WERE 7200 CUSTOMER WITHOUT POWER. TIME IS BASED OFF OF HIGHEST WIND GUST RECORDED IN PROXIMITY TO DAMAGE. |
| Feb 20, 8:18 AM CST | SLEET 0 | 2 Ese Spivey, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2665 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS73 KICT 192046 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 246 PM CST WED FEB 19 2014 KSZ032-033-047-048-050-067-082-091-201100- /O.UPG.KICT.HW.A.0002.140220T0900Z-140220T2200Z/ /O.NEW.KICT.HW.W.0003.140220T0900Z-140220T1600Z/ /O.EXB.KICT.WI.Y.0011.140220T1600Z-140220T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 246 PM CST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM CST THURSDAY. * TIMING...POTENTIALLY DAMAGING WIND SPEEDS WILL DEVELOP ACROSS THE AREA FROM 3 AM TO 10 AM THURSDAY MORNING. WINDS WILL DIMINISH SOME BUT REMAIN STRONG LATE THURSDAY MORNING INTO MID AFTERNOON THURSDAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS UP TO 60 MPH EARLY THURSDAY MORNING...DIMINISHING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE MORNING INTO MID AFTERNOON. * IMPACTS...FROM THESE EXTREME WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES... OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-051>053-068>072-083-092>096-098>100-201100- /O.CON.KICT.WI.Y.0011.140220T1200Z-140220T2200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 246 PM CST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE ENTIRE REGION THURSDAY MORNING...PERSISTING THROUGH THE MID AFTERNOON HOURS ON THURSDAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
2 follow-up statements
633 WWUS73 KICT 200937 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 AM CST THU FEB 20 2014 KSZ049-051-068-083-092-202345- /O.EXB.KICT.HW.W.0003.140220T1200Z-140220T1700Z/ /O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA... WELLINGTON 337 AM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN QUITE STRONG THROUGH THE AFTERNOON. * WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THIS MORNING. THE WINDS WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DURING THE AFTERNOON HOURS. * IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-082-091-202345- /O.EXT.KICT.HW.W.0003.000000T0000Z-140220T1700Z/ /O.EXT.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 337 AM CST THU FEB 20 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG DAMAGING NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING. THE NORTHWEST WINDS ARE EXPECTED TO DECREASE A BIT FOR THE AFTERNOON BUT WILL REMAIN QUITE STRONG THROUGH THE AFTERNOON. * WINDS...SUSTAINED FROM THE NORTHWEST AT 40 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THIS MORNING...DECREASING TO 30 TO 35 MPH WITH GUSTS TO 50 MPH FOR THIS AFTERNOON. * IMPACTS...FROM THESE VERY HIGH WIND SPEEDS WILL MAKE TRAVEL VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. IN ADDITION...MINOR DAMAGE TO STRUCTURES...OUTDOOR FURNITURE...TREES AND POWER LINES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-069>072-093>096-098>100-202345- /O.EXT.KICT.WI.Y.0011.140220T1200Z-140221T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 337 AM CST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE REGION THIS MORNING...AND WILL PERSIST THROUGH THE AFTERNOON HOURS ON TODAY. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
919 WWUS73 KICT 201659 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CST THU FEB 20 2014 KSZ032-033-047>051-067-068-082-083-091-092-210000- /O.EXP.KICT.HW.W.0003.000000T0000Z-140220T1700Z/ /O.CON.KICT.WI.Y.0011.140220T1700Z-140221T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1059 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM CST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST INTO THE AFTERNOON. * WINDS...WILL DECREASE TO 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH INTO THE AFTERNOON HOURS. * IMPACTS...THESE HIGH WIND SPEEDS COULD MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-069>072-093>096-098>100-210000- /O.CON.KICT.WI.Y.0011.000000T0000Z-140221T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1059 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...VERY STRONG NORTHWEST WINDS OVER SOUTHEAST KANSAS WILL PERSIST THROUGH 2PM BEFORE DECREASING...YET REMAINING STRONG THROUGH THE AFTERNOON HOURS. * WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * IMPACTS...DRIVING COULD BECOME HAZARDOUS DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRUCKS TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Feb 19, 2:09 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 19, 2:09 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 209 PM CST WED FEB 19 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 205 PM CST WED FEB 19 2014 THE MAIN FORECAST CONCERNS WILL BE THE POTENTIAL FOR STRONG-SEVERE STORMS IN SOUTHEAST KS TONIGHT...VERY STRONG NORTHWEST WINDS THURSDAY...AND SNOW/REDUCED VISIBILITIES IN CENTRAL KS EARLY THURSDAY. A STRONG SHORTWAVE TROUGH/PV ANOMALY OVER THE GREAT BASIN THIS AFTERNOON...WILL TRANSLATE EASTWARD ACROSS THE CENTRAL PLAINS LATER TONIGHT THROUGH THURSDAY. A 45-50 KNOT SOUTHERLY LOW- LEVEL JET WILL INDUCE MOISTURE TRANSPORT NORTHWARD THROUGH EASTERN KANSAS THROUGH TONIGHT. SCATTERED ELEVATED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEASTERN KS THIS AFTERNOON INTO THIS EVENING WHILE GRADUALLY INTENSIFYING AS BETTER ELEVATED INSTABILITY ARRIVES. THE ELEVATED INSTABILITY/STRONG SHEAR WILL LIKELY RESULT IN A FEW STRONG-SEVERE STORMS THIS EVENING WITH HAIL...BEFORE THE BRUNT OF THIS ACTIVITY SHIFTS NORTHEAST OUT OF SOUTHEAST KS. THERE COULD BE RENEWED THUNDERSTORM DEVELOPMENT IN SOUTHEAST KS VERY LATE TONIGHT/EARLY THURSDAY MORNING...AS THE STRONG PV ANOMALY MOVES IN WITH VERY STEEP MID-LEVEL LAPSE RATES. AGAIN LARGE HAIL WILL BE THE PRIMARY HAZARD. THE PRESSURE GRADIENT WILL TIGHTEN DRAMATICALLY BEHIND THE EASTWARD MOVING COLD FRONT VERY LATE TONIGHT INTO THURSDAY. STEEP LOW-LEVEL LAPSE RATES WILL PROMOTE THE MIXDOWN OF VERY STRONG 850 MB WINDS BEHIND THE COLD FRONT. WE PLAN TO UPGRADE THE CURRENT HIGH WIND WATCH TO A WARNING FOR ALONG/W OF HIGHWAY 14 WHERE DAMAGING WINDS APPEAR MOST LIKELY...WHILE MAINTAINING THE CURRENT WIND ADVISORY ALONG/E OF I-135 THURSDAY. COLD AIR ADVECTION WILL CHANGE THE PRECIPITATION FROM RAIN TO A BRIEF PERIOD (2-4 HOURS) OF SNOW IN CENTRAL KS VERY LATE TONIGHT INTO MID MORNING THURSDAY. THE COMBINATION OF SNOW (UP TO 1 INCH ACCUMULATION) AND VERY STRONG WINDS WILL LIKELY RESULT IN BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES SO WILL CARRY A WINTER WEATHER ADVISORY FOR PART OF CENTRAL KS. STRONG SUBSIDENCE WILL SET IN ON THE BACKSIDE OF THE UPPER TROUGH THURSDAY AFTERNOON ENDING PRECIPITATION IN OUR AREA. MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT INTO FRIDAY. WESTERLY WINDS WILL INDUCE DOWNSLOPE WARMING FRIDAY AND THIS WILL LEAD TO ABOVE NORMAL HIGHS IN THE UPPER 50S/LOW 60S. AN INITIAL SHALLOW SURGE OF COLDER AIR WILL ARRIVE FRIDAY NIGHT INTO SATURDAY RESULTING IN TEMPERATURES CLOSER TO SEASONAL AVERAGES. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 205 PM CST WED FEB 19 2014 UPPER LEVEL RIDGING WILL DEVELOP NORTHWARD FROM THE WEST COAST UP THROUGH WESTERN CANADA/EASTERN ALASKA. MEANWHILE A LARGE UPPER TROUGH WILL CONTINUE TO DEVELOP OVER CENTRAL/EASTERN CANADA DOWN THROUGH THE EASTERN CONUS. THIS PATTERN WILL BE CONDUCIVE TO COLD AIR SURGES FROM WESTERN CANADA INTO THE CENTRAL PLAINS. ONE SURGE IS PROGGED MONDAY NIGHT INTO TUESDAY...WITH A SECOND SURGE TUESDAY NIGHT INTO WEDNESDAY. WE EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES DURING THE PERIOD WITH MAINLY DRY WEATHER PREVAILING. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1118 AM CST WED FEB 19 2014 THERE ARE TWO TO THREE PRIMARY CONCERNS RELATED TO ONE UPPER LEVEL SYSTEM. AHEAD OF THE SURFACE FRONT/WAVE MOISTURE IS EXPECTED TO STREAM NORTHWARD DURING THE AFTERNOON HOURS TODAY. THE MOISTURE TRANSPORT WILL BE STRONGEST LATE THIS AFTERNOON AND EVENING. LIKING HOW THE HRRR EVOLVES CONVECTION THIS AFTERNOON/EVENING. THINK THE BEST CHANCES FOR CONVECTION WILL BE ALONG THE NOSE OF THE MOISTURE TRANSPORT AND THAT IT WILL QUICKLY SHIFT FROM SOUTHEAST KANSAS NORTHEASTWARD. HAVE KEPT THE VCTS IN AT KCNU FOR THE EVENING WITH A STRUGGLE OF ACTUAL TIMING OF THE PREVAILING STORMS. ONLY PUT CONVECTION IN AT KCNU...BUT THERE COULD BE SOME ACTIVITY AS FAR WEST AS KICT...ALTHOUGH CONFIDENCE IS LOW FOR THIS TO OCCUR. THE SECOND CONCERN IS A VERY STRONG PRESSURE GRADIENT WILL IMPACT THE REGION BEHIND THE COLD FRONT. THIS GRADIENT WILL CAUSE WINDS TO BECOME NORTHWESTERLY AND SUSTAINED AROUND 30-35KTS AND GUSTS TO 40+ KTS. THE THIRD CONCERN IS WINTRY PRECIPITATION IMPACTING GENERALLY KRSL AND KSLN IN THE MORNING HOURS. THIS WILL BE IN COMBINATION WITH THE VERY STRONG WINDS AND WILL CAUSE A QUICK ACCUMULATION OF SOME SNOW WITH BLOWING SNOW REDUCING VISIBILITIES. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 205 PM CST WED FEB 19 2014 THE COMBINATION OF DRIER AIR OVERSPREADING THE REGION AND STRONG NORTHWEST WINDS WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER CONDITIONS REGION-WIDE THURSDAY. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25-35% ARE EXPECTED. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 48 27 60 / 30 30 0 0 HUTCHINSON 35 48 27 59 / 60 60 0 0 NEWTON 37 47 28 59 / 50 40 0 0 ELDORADO 42 48 27 59 / 50 30 0 0 WINFIELD-KWLD 43 51 27 61 / 30 30 0 0 RUSSELL 33 46 26 58 / 70 70 0 10 GREAT BEND 34 47 26 58 / 60 60 0 0 SALINA 34 45 27 57 / 80 80 0 10 MCPHERSON 35 47 27 58 / 70 70 0 0 COFFEYVILLE 52 56 29 62 / 60 40 0 0 CHANUTE 49 53 26 58 / 60 50 0 10 IOLA 48 52 27 57 / 70 50 0 10 PARSONS-KPPF 51 55 27 60 / 60 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR KSZ049-051>053- 068>072-083-092>096-098>100. HIGH WIND WARNING FROM 3 AM TO 10 AM CST THURSDAY FOR KSZ032-033- 047-048-050-067-082-091. WINTER WEATHER ADVISORY FROM 3 AM TO 10 AM CST THURSDAY FOR KSZ032-033-047>051. WIND ADVISORY FROM 10 AM TO 4 PM CST THURSDAY FOR KSZ032-033-047- 048-050-067-082-091. &&
Hazardous weather outlook, Feb 19, 4:54 AM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 454 AM CST WED FEB 19 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 454 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN KANSAS FOR THIS AFTERNOON AND EVENING...MAINLY AFFECTING LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG OR SEVERE AND CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. A VERY STRONG COLD FRONT WILL BLAST SOUTHWARD ACROSS CENTRAL KANSAS LATE TONIGHT...WITH NORTHWEST WINDS OF 40 TO 45 MPH AND GUSTS UP TO 60 MPH POSSIBLE AFTER 3 AM...PLEASE SEE LATEST HIGH WIND WATCH FOR MORE DETAILS. IN ADDITION...RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE TONIGHT ACROSS PORTIONS OF CENTRAL KANSAS. THE COMBINATION OF VERY STRONG NORTHWEST WINDS AND MODERATE SNOWFALL COULD REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIX OF RAIN AND SNOW ARE POSSIBLE EARLY THURSDAY MORNING OVER CENTRAL KANSAS. SNOW ACCUMULATIONS OF A TRACE TO AROUND 1 INCH WILL BE POSSIBLE. THE HIGH WINDS WILL CAUSE BLOWING SNOW AND REDUCED VISIBILITIES. VERY STRONG NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 55 MPH...WILL SPREAD ACROSS THE REGION DURING THE DAY ON THURSDAY. PLEASE SEE LATEST HIGH WIND WATCH AND WIND ADVISORY FOR ADDITIONAL DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED AREA-WIDE THURSDAY AFTERNOON...AND AGAIN FOR CENTRAL KANSAS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:37 AM CST | High Wind Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 11 hr |
| Feb 19, 3:37 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 38 hr |
| Feb 19, 2:21 PM CST | Winter Weather Advisory | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more | 21 hr |
Nearby
High Wind Warnings in Kansas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.